MAUDE Adverse Event Report: DEPUY SPINE INC 5.5 EXP VERSE FEN SCR 6.0X45; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC 5.5 EXP VERSE FEN SCR 6.0X45; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 199723645S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The 5.5 exp verse fen scr 6.0x45 was not returned, and the investigation will be completed based on the supplied x-rays from the attachments the x-rays were reviewed, and the complaint condition was confirmed as the x-ray showed two screws shanks broken proximal to the screw head.As the screw was not returned an as received, dimensional, and material review were not applicable.Manufacturing record evaluation: a manufacturing record evaluation could not be performed as the lot number could not be determined from the provided image.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: as lot# was not identified, no mre was performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, both s1 screws appeared to have fractured at the top of the shank.This was discovered four (4) weeks after the initial procedure.The patient reported pain around the site.A revision procedure to revise the construct is scheduled on an unknown date.No further information provided.This is report 1 of 10 for (b)(4).
 
Event or Problem Description
Additional event information concomitant device reported: mmsi rod prebent, 5.5 x55mm, t(part# 179772055s , lot# unknown, quantity unknown).5.5 exp verse fen scr 6.0x45 t(part# 199723645s, lot# unknown, quantity unknown).This complaint involves eight (8) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: updated event description d10: updated concomitant product device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: the dhr of product code: 199723645s.Lot : 287932.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: september 16, 2020.Visual inspection: the 5.5 exp verse fen scr 6.0x45 (part# 199723645s, lot# 287932 qty# (b)(4)) was returned and received at us customer quality (cq).Upon visual inspection, it is observed that the screw shaft has broken into two pieces.The screw head was not returned.No other issues were noted with the device.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to the design of the device.Document/specification review: the following drawing(s) were reviewed: expedium verse - 4.35/8mm fenestrated cortical fix screw assembly: current and manufactured revisions.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint condition is confirmed for the 5.5 exp verse fen scr 6.0x45 (part# 199723645s, lot# 287932 qty# (b)(4)).A definitive root cause could not be identified for the reported issue with the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X45
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key11641645
Report Number1526439-2021-00661
Device Sequence Number3099372
Product Code NKB
UDI-Device Identifier10705034443515
UDI-Public(01)10705034443515
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number199723645S
Device Catalogue Number199723645S
Device Lot Number287932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/15/2021
11/19/2021
08/09/2022
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/07/2021
12/16/2021
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; MMSI ROD PREBENT, 5.5 X55MM, T; MMSI ROD PREBENT, 5.5 X55MM, T; UNKNOWN SCREWS; UNKNOWN SCREWS; 5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE FEN SCR 6.0X45; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; 5.5 EXP VERSE UNITIZED SET SCR; MMSI ROD PREBENT, 5.5 X55MM, T; UNKNOWN SCREWS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown